MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MODULAR SLEEVE {} PLUS 0MM 12/14; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

SMITH & NEPHEW, INC. MODULAR SLEEVE {} PLUS 0MM 12/14; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Catalog Number 74222200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision hip surgery was performed on (b)(6) 2020 due to elevated hip effusion.Also, serum cobalt blood work report from showed elevated cobalt and chromium level.The modular metal head, the sleeve and the r3 metal liner were explanted.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting.The device reported here (modular sleeve {} plus 0mm 12/14 / 74222200) works in conjunction with the hemi head 42mm / 74122542 and is, therefore, considered a concomitant product.The mi head 42mm / 74122542 was already reported under report number: (b)(4) (our internal reference number: (b)(4)).We conclude that the event will be investigated under this last complaint mentioned.Therefore, this report will be closed as non-valid.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.Internal reference: (b)(4).

Brand Name
MODULAR SLEEVE {} PLUS 0MM 12/14
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10347411
Report Number1020279-2020-03582
Device Sequence Number2964338
Product Code KWL
UDI-Device Identifier03596010552518
UDI-Public3596010552518
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K062408
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2014
Device Catalogue Number74222200
Device Lot Number09AW20999
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71291302,71335554,71332515,71332525, 71291665
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR